MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HUMERAL NAIL 9/7.5MM X 28CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HUMERAL NAIL 9/7.5MM X 28CM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71770928
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had primary surgery at (b)(6) (details unknown) and underwent a revision on (b)(6) of 2020 due to a non-union of a humeral fracture and the surgeon wished to plate and bone graft the fracture.The trigen humeral nail was removed and a periloc large fragment plate was implanted.
 
Additional Manufacturer Narrative
It was reported that the patient underwent a revision due to a non-union of a humeral fracture.The affected trigen humeral nail, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record review cannot be completed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported event could not be corroborated.The instructions for use noted the alleged failure has been identified in the potential adverse events.A review of risk management files found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to surgical technique used or patient medical conditions.No relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
HUMERAL NAIL 9/7.5MM X 28CM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10233687
Report Number1020279-2020-02930
Device Sequence Number16292372
Product Code HSB
UDI-Device Identifier03596010514516
UDI-Public03596010514516
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032722
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71770928
Device Catalogue Number71770928
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1